Share this Article
Loh AHP, Ong LY, Liew WK, Arkachaisri T, Lee VKM, Narasimhan KL, Jacobsen AS
Correspondence: Dr Amos Loh Hong Pheng, firstname.lastname@example.org
Colonic perforation is an uncommon cause of acute abdomen in paediatric patients, and can present a diagnostic enigma as well as management challenge to the paediatric surgeon. An adolescent developed multiple colonic perforations following a short course of oral indomethacin, requiring emergency hemicolectomy. This is the youngest known case of enteral non-steroidal anti-inflammatory drug (NSAID)-mediated large bowel injury. We review current evidence on NSAID-related enteropathy, and postulate potentiating mechanisms that may have accounted for the unusually rapid clinical course of our patient.
Keywords: adverse drug reactions, colonic diseases, indomethacin, intestinal perforation, non-steroidal anti-inflammatory drugs
Singapore Med J 2011; 52(4): e82-e84